| Model Number |
Z9002 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the optic of the intraocular lens (iol) cracked.The lens was completely inserted into patient's left and was removed.Another lens of same model and diopter was used as the replacement.It was indicated that the issue was not due to use error.There was no patient injury and no other intervention was required.No other information was provided.
Additional Manufacturer Narrative
Implant date: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Explant date: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: sep 6, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the complaint lens was torn into three pieces (one missing).The remaining haptic was also observed to be bent.The lens was cleaned and no further issues were identified.Conclusion: the reported complaint issue was not confirmed.The observed iol torn is similar to the reported complaint issue, however it cannot confirm the complaint reported.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.